MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20863700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023.Estimated date of incident (b)(6) 2023.On 08jun2023 it was reported: charger battery caught fire at connecting port.No harm to people or property.Further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref: (b)(4).(b)(6)2023.Device investigation results: a returned apollo 5 c-1 charger shows signs of deformation and overheating inside the micro usb connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.The vbus pin of the charger was protruding, and the tongue had a bend downwards, enabling the formation of a short-circuit.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.There are no signs of fire on the device's interior or exterior surface.Device history record review, clinical assessment and risk register conclusion pending, will be submitted on completion.This is an initial report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Actual device investigation results: a returned apollo 5 c-1 charger shows signs of deformation and overheating inside the micro usb connector.A low ohmic connection had appeared between vbus and the grounded metal housing inside the cable connector.-the vbus pin of the charger was protruding, and the tongue had a bend downwards, enabling the formation of a short-circuit.The short-circuit will emit heat when the cable is connected to the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.There are no signs of fire on the device's interior or exterior surface.Clinical evaluation: it was reported that the charger battery caught fire at the connecting port.Device investigation showed a melted port, but no signs of fire.There was no mention of harm to user, nor their property.No mention of whether the accessories used were original.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a combined (initial and final) report (b)(6) 23: this case is late due to human error in its execution and submission.Manufacturer has identified and corrected through (b)(4).
 
Event or Problem Description
Estimated date of incident (b)(6) 2023.(b)(6) 2023 it was reported: charger battery caught fire at connecting port.No harm to people or property was reported.No further information is expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17278199
Report Number3005650109-2023-00091
Device Sequence Number5173423
Product Code OSM
UDI-Device Identifier05708296147137
UDI-Public05708296147137
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20863700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown